



OFFICIAL PARTICIPANT AFRICAN UNION

# SPOTLIGHTS ON AFRICA







OFFICIAL PARTICIPANT AFRICAN UNION

#### **AGENDA**

### Spotlights on Africa - Africa Infrastructure Conference 31 October - 01 November 2021

Day 1 31 October 2021

Sessions Duration (min.) Time

Opening remarks 45 mins 09:00 – 09:45

- H.E. Solomon Quaynor, Vice President in charge of Private Sector, Infrastructure & Industrialization, AfDB
- H.E. Dr. Ibrahim Assane Mayaki, CEO of AUDA-NEPAD
- The Rt. Hon. Raila Odinga,
  AU Higher Representative on Infrastructure Development in Africa
- H.E. Dr. Vera Songwe, Executive Secretary of UNECA
- H.E. Dr. Amani Abou-Zeid, Commissioner for Infrastructure and Energy

Presentation and adoption of the agenda for Infrastructure and Energy

**Group Photo** 

Plenary Session 1 90 mins 09:50 – 11:20

Spotlights on Africa | High-level roundtable aimed at bringing on-board new potential partners

This session will briefly present the PIDA-PAP2 projects which were adopted by the Heads of State and Government in 2020. The estimated budget for the implementation of the multi-sectorial projects (Energy, Transport, ICT and Water) stands at approximately **160 Billion USD.** The session also serves to discuss suitable mechanisms to engage and attract potential partners during the implementation phase of the projects in the timeframe 2021 – 2030.

**Session Moderator: H.E. Dr. Vera Songwe**, Executive Secretary of UNECA,

**Presentation**: PIDA PAP 2 Priority List of projects, **Mr. Atef Marzouk,** Ag. Director of Infrastructure and Energy, AUC.

This will be preceded by a presentation of a short video on PIDA- PAP2.





OFFICIAL PARTICIPANT AFRICAN UNION

#### **Panelists:**

- H.E. Mrs. Zouréhatou KASSAH-TRAORE, Minister of Infrastructure and Transport of the Republic of Togo
- Hon. Lebohang Monaheng, Minister of Public Works of the Kingdom of Lesotho and Chairperson of the STC-TTIIE
- H.E. Dr. Mohamed Shaker El Markabi, Minister of Electricity and Renewable Energy of the Arab Republic of Egypt and Rapporteur of STC-TTIIE
- H.E. Solomon Quaynor, the Vice President in charge of Private Sector, Infrastructure & Industrialization, AfDB
- H.E. Dr. Ibrahim Assane Mayaki, CEO of AUDA-NEPAD

Health Break 10 mins 11:20 - 11:30

Plenary Session 2 90 mins 11:30 – 13:00

# Spotlights on Africa | Promotion of investment in infrastructure in Africa for PIDA priority projects

This session will reflect on the key takeaways of high-level round Table and attempt to explore investment opportunities for Infrastructure development on the continent. The session will emphasize the opportunities presented through PIDA-PAP2 approved projects.

**Session Moderator: Dr. Towela Nyirenda - Jere,** Head, Economic Integration Division, AUDA-NEPAD

#### Panelists:

- Mr. Mike Salawou, Division manager, AfDB
- Dr. Robert Lisinge, Chief, Energy, Infrastructure and Services Section, UNECA
- Mr. Suhail Al Banna Dubai Ports
- Mr. Mohamed Ayadi, secretary general Trans-Saharan Highway
- Mr. Krisztian Dallos, Hungary

Followed by Q&A Session

Lunch Break 90 mins 13:00 – 14:30





OFFICIAL PARTICIPANT AFRICAN UNION

Plenary Session 3 120 mins 14:30 – 16:30

## Spotlights on Africa | Leveraging Public and Private Financing to Power Africas Green Energy Transition

Despite its rich energy potential, Africa is lagging behind in the global energy trends. Current projections reveal that Sub-Saharan Africa will be the only region in the world failing to achieve SDG 7 - universal access to energy by 2030. In response to this challenge, AUC has stepped up in a Continental-wide approach; the African Single Electricity Market (AfSEM).

This session will present the African energy transition program (AfSEM) and highlight the continental power system masterplan. It will explore the potential of public / private financing towards the smooth transformation of the African energy sector.

**Session Moderator: Mr. Crispen Zana,** Principle Energy Advisor, AUDANEPAD

#### Panelists:

- Mr. Atef Marzouk, Ag. Director, I&E
- Mr. Rashid Ali Abdallah, ED, AFREC
- Mr. Amine Idriss Adoum, Director Programme Delivery and Coordination, AUDA-NEPAD
- EDF Group TBC

Followed by Q&A Session

**End of Day 1** 





OFFICIAL PARTICIPANT AFRICAN UNION

Day 2

**Sessions** 

**Plenary Session 4** 

01 November 2021 Duration (min.)

Time

90 mins 10:00 –11:30

## Spotlights on Africa | The Single African Air Transport Market (SAATM)- challenges and opportunities

SAATM is a flagship project of the African Union Agenda 2063 with the main objective to create a single unified air transport market in Africa to advance the liberalization of civil aviation in Africa and act as an impetus to the continent's economic integration agenda.

This session will discuss the current challenges to full representation across Africa and explore the untapped opportunities of SAATM project.

**Session Moderator: Mr. Raphael Kuuchi,** Director Government, Legal and industry affairs, African Airlines Association (AFRAA)

#### Panelists:

- Mr. Tefera Mekonnen, Secretary General African Civil Aviation Commission (AFCAC)
- Mr. Abderamane Berthe, Secretary General, African Airlines Association (AFRAA)
- Mrs. Adefunke Adeyemi, Regional Director Advocacy & Strategic Relations-Africa, International Air Transport Association (IATA)
- Mr. Eric Ntagengerwa, Senior Policy Officer-Air Transport, AUC
- Representatives of partners

Followed by Q&A Session

**Health Break** 





OFFICIAL PARTICIPANT AFRICAN UNION

Plenary Session 5 90 mins 11:40 – 13:10

# Spotlights on Africa | The Digital Transformation Strategy for Africa

The Digital Transformation Strategy for Africa (2020-2030) was adopted by the AU Policy Organs with the overall objective of harnessing digital technologies and innovation to transform African societies and economies.

This session will discuss the current challenges and opportunities to realizing the digital transformation of the continent. It will also reflect on the role of strategic partnership in implementing the DTS priorities.

**Session Moderator:** Mr. Adil Sulieman, Sr. Policy Officer, I&E Department

#### Panelists:

- Dr. Mactar Seck, UNECA
- Representative of AfDB
- Meriem Slimani, ATU
- Thelma Efua Quaye, Smart Africa
- Lana ZUTELIJA, EUD to AU
- Davendra Dabasia, Managing Director for International Consultancy

Followed by Q&A Session

Lunch Break 90 mins 13:10 - 14:40





OFFICIAL PARTICIPANT AFRICAN UNION

Plenary Session 6 90 mins 14:40 – 16:10

#### Spotlights on Africa | High Speed Rail Network

The African Integrated High-Speed Rail Network (AIHSRN) is one of the 14 flagship projects of the AU Agenda 2063. As such, the AIHSRN is a priority of PIDA PAP2.

This session will discuss the progress on the selection of pilot projects, challenges to AIHSRN and explore the untapped opportunities of this initiative.

**Session Moderator: Dr. Robert Lisinge,** Chief, Energy, Infrastructure and Services Section, UNECA

#### Panelists:

- Dr. Aconkpanle Placide Colombe Badji,
  Senior Policy Officer-Air Transport, AUC-IED
- Mr. Mtchera Chirwa, Chief Infrastructure and PPP Specialist, AfDB
- Dr. Kamugisha Kazaura, Director for Infrastructure, EAC
- Mr. Louis Napo Gnagbe, Project Advisor, AUDA-NEPAD -Representatives of partners

Followed by Q&A Session

**End of the Event**